Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Butrans Transdermal Patches
    avatar
    mustangponygal posted:
    I have suffered with degenerative disc disease, spinal stenosis and fibromyalgia for 10-12 years and took pain meds with different combinations but usually only took lortab or norco. I had a Lumbar Fusion in 2006 but still suffer from the same back pain and have more discs bulging and deteriorating now. For years Ive suffered and ran out of my pain meds bc I have been only given 4 a day until just recently. My Pain Management DR put me on Butrans 10mcg and told me to take the Norco for breakthrough pain. So far Ive had excellent results as far as my pain but Ive developed terrible headaches and tiredness.I just started the patch 2 days ago. Can anyone really tell me what to expect as far as pain relief and why Im experiencing these side effects???? Thanks so much in Advance!!!!
    Reply
     
    avatar
    ctbeth responded:
    While many do not experience any problems while using Butrans, side effects are still possible with the skin patch. Some of the most common reactions can include nausea, headaches, and dizziness. Although most side effects of the patch do not require medical attention, you should contact your prescribing MD immediately if you experience seizures, hallucinations, difficulty breathing, or other potentially serious problems.
    There is also no harm in contacting your MD's office to discuss the side effects that you're experiencing.


    No one knows why some people experience side effects and others do not. Your MD may be able to give you further information.


    I hope that you'll feel better and that the Butrans patch will be a successful med for your pain management.


    Best wishes,


    CTB
     
    avatar
    ctbeth replied to ctbeth's response:
    I have no idea why my reply is showing two different fonts and print. LOL, sorry


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.